MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES LACERATION MCKESSON 20/CS; LACERATION TRAY

MEDICAL ACTION INDUSTRIES LACERATION MCKESSON 20/CS; LACERATION TRAY
Model Number 25-2691
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Event or Problem Description
The scissor in this kit was found to be rusty.On 02/10/24, the customer reported the clinic had rust fall from brand new iris scissors on sterile field.The customer stated the scissors was not used when asked if detected before use.Customer confirmed the rust fell on the sterile field only.No rust fell into the patient's wound/surgical site.The was a 15-minute delay to set up a new sterile field.
 
Additional Manufacturer Narrative
The product involved in this event is not available for evaluation.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
Photo received confirmed the failure reported.Debris appeared to be rust between the two scissor blades and around the rivet that joins the two scissor blades.Two scissor suppliers and lots were utilized within the manufacture of this convenience kit.Without the physical sample to verify the supplier's manufacturing stamp on the scissor, it is not possible to determine which supplier is responsible for the complaint.The device history record was reviewed with no nonconformances reported during production of this complaint lot.Qa auditors inspect the instruments to confirm the instrument is correct and confirms there is no debris or other abnormalities as part of in-process inspections.For this complaint lot, three qa inspections passed.A twelve-month review of the trending database shows no additional complaints received for this incident.This instrument and same scissor lots were placed in a wide variety of similar convenience kits with no additional complaints received from customers.Based on the investigation and trending analysis, we concluded this issue to be isolated.Supplier notification was sent to both suppliers (global instruments inc.And tamzon instruments, inc.) for heightened awareness of this complaint.No corrective actions are taken at this time.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.

Brand Name
LACERATION MCKESSON 20/CS
Common Device Name
LACERATION TRAY
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer Contact
nichole coggins
25 heywood road
arden, NC 28704
8287820529
MDR Report Key21459376
Report Number1030451-2025-00002
Device Sequence Number18052760
Product Code OVN
UDI-Device Identifier10612479182339
UDI-Public10612479182339
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-2691
Device Catalogue Number25-2691
Device Lot Number323433
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown